Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Midland/Odessa, TX

March 11, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 11, 2007, 4:10 PM CDT for Pecos County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2007, 4:10 PM CDT (21:10 UTC)
Expired
Mar 11, 2007, 5:15 PM CDT
In force
65 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 1:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 112110
SVRMAF
TXC371-112215-
/O.NEW.KMAF.SV.W.0007.070311T2110Z-070311T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT SUN MAR 11 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 515 PM CDT

* AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF GIRVIN...OR 16 MILES NORTHEAST OF FORT STOCKTON...
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  CENTRAL PECOS COUNTY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHWESTERN TEXAS.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE ADVANCED WARNING. 

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3106 10280 3076 10253 3097 10221 3127 10267

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:42 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 11, 2:42 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT SUN MAR 11 2007

.SHORT TERM...
LOOKING AT MORE SEVERE WEATHER TONIGHT.  WIDESPREAD THUNDERSTORMS
CONTINUE ACROSS NORTHERN PART OF AREA... BUT BEST HEATING DOWN SOUTH.
CURRENTLY HAVE TORNADO WATCH IN EFFECT FOR LOWER TRANS PECOS... BIG
BEND... AND SOUTHERN PERMIAN BASIN THROUGH 900 PM CDT.  SURFACE
FRONT AND STORM OUTFLOW HAVE MERGED TOGETHER... BUT NORTHERLY WINDS
HAVE PUSHED SOUTH OF THE PECOS RIVER.

.LONG TERM...
THE INFLUENCE OF THE SOUTHERN STREAM LOW WILL CONTINUE THROUGH
TUESDAY. FAVORED THE SLOWER ETA MODEL WITH SYSTEM VIRTUALLY
CUTOFF FROM THE FASTER FLOW ACROSS THE NORTHERN TIER OF STATES.
THIS SHOULD CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TUESDAY WITH BEST CHANCES ACROSS NORTHERN AND WESTERN
SECTIONS CLOSEST TO THE TRACK. WITH THIS SLOWER TRACK THE AIR ABOVE
7000 FEET IN THE GUADALUPE MOUNTAINS MAY BE COLD ENOUGH FOR A MIXTURE
OF RAIN AND SNOW ON MONDAY. WENT WITH THE COOLEST FWC MOS GUIDANCE
FOR HIGH TEMPERATURES THROUGH TUESDAY WITH THE COLD CORE SYSTEM
NEARBY WITH ABUNDANT CLOUD COVER ANTICIPATED.

AFTER TUESDAY NIGHT THE NORTHERN STREAM SHOULD AMPLIFY ENOUGH TO
KICK THE SOUTHERN STREAM SYSTEM EASTWARD WITH DECREASING CLOUDS AND
ABOVE NORMAL TEMPERATURES BY WEDNESDAY. AS THE NORTHERN STREAM
AMPLIFIES IT WILL SEND A COLD FRONT INTO THE AREA THURSDAY...WITH
COOLER TEMPERATURES BEHIND THE FRONT FRIDAY AND NEXT SATURDAY.
NOT OVERLY IMPRESSED WITH PRECIPITATION CHANCES BEHIND THIS FRONT
WITH MORE STABLE AIR FRIDAY AND SATURDAY AND BUILDING UPPER RIDGE
WITH SOME MID LEVEL WARM ADVECTION. HAVE OPTED FOR DRY CONDITIONS
AT THIS TIME FOR FRIDAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              46  61  49  69  /  80  40  40  40
CARLSBAD NM                45  60  45  66  /  60  50  50  40
DRYDEN TX                  56  67  52  68  /  60  20  20  40
FORT STOCKTON TX           49  65  49  67  /  60  20  30  40
GUADALUPE PASS TX          40  52  43  55  /  40  40  40  40
HOBBS NM                   46  59  44  67  /  70  50  50  40
MARFA TX                   41  61  40  63  /  30  30  30  40
MIDLAND INTL AIRPORT TX    47  61  45  65  /  70  40  40  40
ODESSA TX                  48  61  46  65  /  70  40  40  40
WINK TX                    50  66  47  70  /  60  40  40  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

72/12
Hazardous weather outlook, Mar 11, 2:18 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT SUN MAR 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
218 PM CDT SUN MAR 11 2007 /118 PM MDT SUN MAR 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THE REST OF THE AFTERNOON AND TONIGHT
ACROSS SOUTHEASTERN NEW MEXICO... THE TRANS PECOS... AND THE
BIG BEND REGION... WITH LOWER CHANCES ACROSS THE REMAINDER OF THE
REGION. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL...
DAMAGING WIND... AND A FEW TORNADOES POSSIBLE. A TORNADO WATCH IS
IN EFFECT THE REST OF THE AFTERNOON AND TONIGHT UNTIL 900 PM CDT
FOR THE LOWER TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN
BASIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS CURRENTLY REQUESTED ACROSS THE LOWER TRANS
PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 11, 12:59 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1259 PM CDT SUN MAR 11 2007

NMZ034-111900-
SOUTHERN LEA COUNTY-
1159 AM MDT SUN MAR 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF JAL AT 1159 AM
MDT...MOVING NORTHEAST AT 25 MPH.  THIS STORM MAY QUICKLY BECOME
SEVERE.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:55 AM CDTSevere Thunderstorm WarningMAFGaines65 min
Mar 11, 3:16 PM CDTSevere Thunderstorm WarningMAFPecos59 min
Mar 11, 3:55 PM CDTSevere Thunderstorm WarningMAFTerrell65 min
Mar 11, 4:05 PM CDTSevere Thunderstorm WarningMAFGlasscock26 min
Mar 11, 4:10 PM CDTFlash Flood WarningMAFGlasscock3 hr
Mar 11, 4:35 PM CDTTornado WarningMAFPecos55 min
Mar 11, 4:57 PM CDTSevere Thunderstorm WarningMAFUpton40 min
Mar 11, 4:57 PM CDTSevere Thunderstorm WarningMAFTerrell63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.